Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Some remarks on bounded earthquakes


Author: Dragomir Saric
Journal: Proc. Amer. Math. Soc. 138 (2010), 871-879
MSC (2010): Primary 30F60; Secondary 32G15
Published electronically: October 21, 2009
MathSciNet review: 2566553
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that an earthquake of a geometrically infinite hyperbolic surface induces an asymptotically conformal change in the hyperbolic metric if and only if the measured lamination associated with the earthquake is asymptotically trivial on the surface. Then we show that the contraction along earthquake paths is continuous in the Teichmüller space of any hyperbolic surface. Finally, we show that if a measured lamination vanishes while approaching infinity at a rate higher than the distance to the boundary, then it must be trivial.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 30F60, 32G15

Retrieve articles in all journals with MSC (2010): 30F60, 32G15


Additional Information

Dragomir Saric
Affiliation: Department of Mathematics, Queens College of The City University of New York, 65-30 Kissena Boulevard, Flushing, New York 11367
Email: Dragomir.Saric@qc.cuny.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-09-10156-9
PII: S 0002-9939(09)10156-9
Received by editor(s): September 10, 2008
Published electronically: October 21, 2009
Additional Notes: This work was in part supported by PSC CUNY grant PSC-REG-39-386.
Communicated by: Mario Bonk
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.